Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Type 2 diabetes drugs like Actos may raise risk of eye disorder

Filed June 13th, 2012 Laurie

A new study suggests the use of diabetes drugs, like top-selling Actos, to control blood glucose levels could cause eye problems.

According to a HealthDay News report, drugs in the class known as thiazolidinediones may increase or cause diabetic macular edema. This study, from researchers at England’s University of Nottingham, adds to the case against the use of these drugs, which includes the once-popular Avandia and top-selling Actos.

Avandia was mostly removed from the market worldwide when it was linked with a significant risk of fatal heart attack and stroke among patients taking it in the treatment of Type 2 diabetes. Actos then became the top seller in this class of drugs but recent studies suggest it may carry that same risk, as well as an increased risk of bladder cancer.

Overall, the study found, the risk is low. “Aggressive management of risk factors for macular edema” helps avoid this risk and physicians should conduct visual acuity tests among patients taking these drugs to look for signs of edema.

The study, published online by the journal Archives of Internal Medicine, used a participant pool of more than 100,000 patients in the U.K. taking thiazolidinediones. After one year of taking the drugs, about 1.3 percent of patients had developed macular edema. Just two-tenths of a percent developed the eye disorder among a control group not taking these drugs.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!